MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACQUIRE S; ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION ACQUIRE S; ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Model Number M00555640
Medical Device Problem Codes Mechanical Problem (1384); Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf impact code f1001 captures the reportable event of cancelled procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that an acquire needle was used during an endoscopic ultrasound-guided fine-needle aspiration (eus-fna) procedure on (b)(6) 2024.During the procedure, the needle tip length was adjusted at the time of puncture and the helix was tightened to puncture the needle, but the force of the puncture caused the stopper to shift and the needle was punctured deeper than the intended target site.The blood vessel was damaged and bleeding occurred.The patient is currently under observation.When the retrieved device was inspected, traces of the stopper having shifted was found.The procedure was not completed due to this event.There were no reported patient complications as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf impact code f1001 captures the reportable event of cancelled procedure.Block h11: investigation results the returned acquire needle was received for analysis.Visual examination revealed that the working length cut and the needle broken and kinked and the device needle lock knob was found crooked.In addition, the handle was found damaged.The reported event was not confirmed because happened during the procedure and there is not an objective evidence or descriptive conditions to confirm the reported events.Based on the available information, the investigation findings were most likely handling of the device during the procedure or the technique used by the physician (force applied), could have resulted in the damages encountered in the device.Also, the device's needle lock knob was found crooked.This could have happened as result of tightening the knob with too much force during the procedure, making the knob exceed the tightening limit and getting crooked and once the knob is in this state it's most likely that it won't work as it did before it got damaged even if it's tried to place the knob on its original position.Additionally, there's evidence of a mechanical cut in the working length and needle.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.
 
Event or Problem Description

Brand Name
ACQUIRE S
Common Device Name
ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key21118422
Report Number3005099803-2024-06852
Device Sequence Number18027164
Product Code ODG
UDI-Device Identifier00191506030742
UDI-Public00191506030742
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K223616
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00555640
Device Catalogue NumberM00555640
Device Lot Number0034669855
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer01/21/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown